Alert archive / Nebraska / Tornado Warnings in 2009

Tornado Warning 5, NWS Hastings, NE

June 15, 2009Adams County, Kearney County, Nebraska

NWS Hastings, NE issued this tornado warning at Jun 15, 2009, 7:46 PM CDT for Adams County, Kearney County, Nebraska. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 7:46 PM CDT (00:46 UTC)
Expired
Jun 15, 2009, 8:30 PM CDT
In force
44 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon

Counties Adams County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 30 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:55 PM CDTHAIL 0.885 N Holstein, NE
Jun 15, 8:11 PM CDTFUNNEL CLOUD6 N Roseland, NEFUNNEL CLOUD 90 PERCENT OF WAY TO GROUND. NO TORNADO THOUGH.
Jun 15, 8:18 PM CDTTORNADO4 N Roseland, NETRAINED SPOTTER OBSERVED TORNADO NEAR ASSUMPTION.
Jun 15, 8:21 PM CDTHAIL 14 Sw Hastings, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 3:34 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2193 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2193 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 160046
TORGID
NEC001-099-160130-
/O.NEW.KGID.TO.W.0005.090616T0046Z-090616T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  EAST CENTRAL KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 830 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR HOLSTEIN...OR 17 MILES WEST OF
  HASTINGS...AND MOVING EAST AT 15 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  KENESAW AROUND 800 PM CDT.
  JUNIATA AND PROSSER AROUND 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS WELL
AWAY FROM THE STORM CENTER.

&&

LAT...LON 4048 9840 4046 9878 4057 9884 4070 9863
      4070 9848
TIME...MOT...LOC 0046Z 251DEG 13KT 4051 9868

$$

AWJ
2 follow-up statements
000 
WWUS53 KGID 160102
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
802 PM CDT MON JUN 15 2009

NEC099-160110-
/O.CAN.KGID.TO.W.0005.000000T0000Z-090616T0130Z/
KEARNEY NE-
802 PM CDT MON JUN 15 2009

...THE TORNADO WARNING FOR EASTERN KEARNEY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA AND NO LONGER POSES A THREAT.

LAT...LON 4048 9840 4046 9872 4063 9872 4070 9863
      4070 9848
TIME...MOT...LOC 0100Z 263DEG 13KT 4052 9861

$$

NEC001-160130-
/O.CON.KGID.TO.W.0005.000000T0000Z-090616T0130Z/
ADAMS NE-
802 PM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN ADAMS COUNTY...

AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR ROSELAND...OR ABOUT 13
MILES WEST OF HASTINGS...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  ROSELAND AROUND 810 PM CDT.
  PROSSER AROUND 815 PM CDT.
  JUNIATA AROUND 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM 
NEAR KENESAW AND HOLSTEIN.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 4048 9840 4046 9872 4063 9872 4070 9863
      4070 9848
TIME...MOT...LOC 0100Z 263DEG 13KT 4052 9861

$$

AWJ
000 
WWUS53 KGID 160116
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT MON JUN 15 2009

NEC001-160130-
/O.CON.KGID.TO.W.0005.000000T0000Z-090616T0130Z/
ADAMS NE-
816 PM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
ADAMS COUNTY...

AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR 
ROSELAND...OR ABOUT 9 MILES SOUTHWEST OF HASTINGS...MOVING EAST AT 
10 MPH.

THE TORNADO WILL BE NEAR...
  JUNIATA AROUND 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 4047 9865 4063 9867 4067 9863 4070 9848
      4048 9840
TIME...MOT...LOC 0114Z 269DEG 10KT 4052 9855

$$

AWJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:20 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 15, 6:20 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT MON JUN 15 2009

.AVIATION...FOR THE 00Z KGRI TAF. YET ANOTHER COMPLICATED SCENARIO
PLAYING OUT THROUGH THE NEXT FEW HOURS FOR THE GRAND ISLAND
TERMINAL AS A THREAT FOR THUNDERSTORMS AND LOWER CEILINGS MAKE
THIS FORECAST A CHALLENGE. INITIALLY FOR THE EARLY TO MID
EVENING...THUNDERSTORMS SHOULD STAY OFF TO THE WEST AND SOUTH OF
THE TERMINAL WITH ONLY A SCATTERED TO BROKEN DECK OF CLOUD COVER
AROUND 3 TO 5 KFT. NONETHELESS...THE THREAT FOR STORMS SHOULD
INCREASE DURING THE LATE EVENING TO EARLY OVERNIGHT HOURS AS
CONVECTION ACROSS THE HIGH PLAINS SLIDES EAST INTO CENTRAL
NEBRASKA. MAIN QUESTION AT HAND IS HOW LONG THIS PRECIP STICKS
AROUND AS MOST OF THE LATEST GUIDANCE PUSHES THUNDERSTORMS EAST OF
THE TERMINAL BY NO LATER THAN 1 TO 2 AM. WILL OPT TO KEEP WITH
THIS TREND OF KILLING THUNDERSTORMS OFF BY THE EARLY MORNING HOURS BUT
WILL HAVE TO WATCH CONVECTIVE TRENDS CLOSELY OVER THE NEXT FEW
HOURS TO SEE IF THIS WILL PLAY OUT. CLOUD CEILINGS ALSO LOOK TO
LOWER TO AN MVFR LEVEL AROUND 2 KFT BUT SUBSIDENCE BEHIND THE
CONVECTION SHOULD ERODE THIS STRATUS INTO THE OVERNIGHT HOURS.
OTHERWISE...ANTICIPATE SOME PATCHY FOG OVERNIGHT WITH MVFR
VISIBILITIES WITH A RATHER QUIET TUESDAY THEN PREVAILING UNDER VFR
CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 15 2009/

SHORT TERM...PRIMARY FORECAST CONCERN WILL CENTER AROUND SEVERE
WEATHER THREAT LATER THIS AFTERNOON INTO TONIGHT. SATELLITE IMAGERY
IS SHOWING SOME BREAKS IN THE CLOUD COVER EARLY THIS AFTERNOON AND
THE ATMOSPHERE IS QUICKLY DESTABILIZING WITH 3 PM RUC MESOSCALE
ANALYSIS SHOWING MLCAPE VALUES OF 2000 TO 4000 J/KG ACROSS THE
CWA. SFC WARM FRONT IS POSITIONED ALONG THE KANSAS/NEBRASKA BORDER
EARLY THIS AFTERNOON AND WILL BE A FOCUSING MECHANISM FOR
CONVECTIVE DEVELOPMENT OVER THE NEXT SEVERAL HOURS. DEEP LAYER
SHEAR VALUES GENERALLY IN THE 40 TO 50 KT RANGE IN COMBINATION
WITH THE HIGH INSTABILITY WILL SET THE STAGE FOR RAPIDLY
DEVELOPING SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN AS THE CAP WEAKENS. AT 20Z...LOW LEVEL
SHEAR VALUES WERE STILL A BIT ON THE WEAK SIDE...WHICH WILL LIMIT
TORNADO THREAT INITIALLY. HOWEVER...LOW LEVEL SHEAR SHOULD
INCREASE AS LOW LEVEL JET INCREASES EARLY THIS EVENING...WHICH
WILL ENHANCE TORNADO THREAT FOR A FEW HOURS...PRIMARILY AFTER 7
PM.

THUNDERSTORMS WILL LIKELY CONGEAL INTO AN MCS BY LATE EVENING
ENHANCING THE FLASH FLOOD THREAT. PRECIPITABLE WATER VALUES OF 1.5
TO 2 INCHES ALONG WITH SATURATED GROUND IN MANY AREAS ALSO SUPPORT A
HEAVY RAIN/FLASH FLOODING THREAT WITH SOME OF THESE THUNDERSTORMS.
THEREFORE... A FLASH FLOOD WATCH WAS ISSUED EARLIER TODAY TO
HIGHLIGHT THIS FLOODING POTENTIAL ACROSS OUR SOUTHERN ZONES.
SOUTHERN ZONES ARE MORE FAVORED FOR FLASH FLOODING DUE TO THE
RECENT HEAVY RAINFALL IN THESE AREAS.

WET BULB ZERO HEIGHTS OF AROUND 10 THOUSAND FEET AGL AND FREEZING
LEVELS AROUND 12 THOUSAND FEET AGL YIELD A 50 DBZ INITIAL WARNING
THRESHOLD OF AROUND 32 TO 33 THOUSAND FEET AGL. WILL LIKELY SEE MANY
CORES WELL ABOVE THIS LOW END WARNING THRESHOLD.

WE DRY OUT AND WARM UP ON TUESDAY WITH HIGHS CLIMBING INTO THE 80S.

LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FOCUS IS ON
PRECIPITATION CHANCES AND WARMING TEMPERATURES.

OVERALL...A MUCH WARMER AND DRIER PATTERN IS TAKING SHAPE IN THE
EXTENDED PERIOD...HOWEVER THERE WILL STILL BE SOME SHOWER AND
THUNDERSTORM CHANCES TO DEAL WITH. AN UPPER RIDGE AMPLIFIES ON
WEDNESDAY...BECOMING THE DOMINANT WEATHER FEATURE OVER THE SOUTHERN
AND CENTRAL PLAINS. HEIGHTS RISE NICELY WITH H85 TEMPERATURES
WARMING TO THE LOWER 20S IN THE NORTHEAST CWA TO THE UPPER 20S
SOUTHERN CWA. THIS WILL SUPPORT THE WARMEST TEMPS WE/VE SEEN IN
QUITE SOME TIME...AS HIGHS ARE FORECAST TO REACH INTO THE 90S CWA
WIDE. MODELS DO SHOW HINTS OF TRYING TO INITIATE SOME ELEVATED
CONVECTION WEDNESDAY MORNING IN ASSOCIATION WITH SOME H85 THETA-E
ADVECTION. HOWEVER...THIS LOOKS TO STAY PRIMARILY WEST OF THE CWA SO
WILL KEEP SILENT POPS IN PLACE. THE GFS TRIES TO MAINTAIN/EXPAND
CONVECTION DURING THE AFTERNOON HOURS...BUT IS AN OUTLIER IN THIS
REGARD AND MAY BE SUFFERING FROM SOME FEEDBACK PROBLEMS. WITH THE
BUILDING RIDGE AND H7 TEMPS WARMING TO +10-12C OR HIGHER...A HEALTHY
CAP SHOULD MAKE IT DIFFICULT FOR CONVECTION TO DEVELOP GIVEN THE LACK
OF ANY APPRECIABLE FORCING. THUS WILL GO WITH THE CONSENSUS AND KEEP
IT DRY THROUGH THE DAYTIME HOURS. SOME SHOWERS AND THUNDERSTORMS MAY
HOWEVER DEVELOP ACROSS THE HIGH PLAINS WITH DIURNAL HEATING AND THEN
CLIP THE NORTHERN CWA WEDNESDAY EVENING/NIGHT AS THEY MOVE
EAST/NORTHEAST...SO WILL CARRY A SMALL POP IN THE NORTH TO ACCOUNT
FOR THIS.

A FAIRLY POTENT SHORTWAVE TROUGH SLIDES IN FROM THE WEST ON
THURSDAY...PUSHING A COLD FRONT INTO THE WESTERN CWA THURSDAY
AFTERNOON AND THROUGH THE REST OF THE FORECAST AREA THURSDAY
EVENING. THIS WILL BRING THE NEXT FAIRLY GOOD CHANCE FOR
PRECIPITATION TO THE AREA. THUNDERSTORM CHANCES WILL ENTER THE WEST
THURSDAY AFTERNOON...THEN SPREAD ACROSS THE REST OF THE AREA DURING
THE EVENING. WILL BE PLENTY OF INSTABILITY AND DEEP LAYER SHEAR
AVAILABLE AHEAD OF THE FRONT TO SUPPORT SOME SEVERE WEATHER THREAT
THURSDAY AFTERNOON AND EVENING. WILL BE ANOTHER WARM DAY ON THURSDAY
WITH THE WARMEST VALUES IN THE SOUTHEAST DUE TO EARLIER ARRIVAL OF
FRONT IN THE WEST. ALL PRECIP SHOULD BE EAST OF THE CWA BY EARLY
FRIDAY MORNING...WITH SUBSIDENCE TAKING HOLD OVER THE AREA BETWEEN
EXITING WAVE AND RIDGING BUILDING INTO THE ROCKIES. TEMPS WILL DROP
BACK DOWN ON FRIDAY IN WAKE OF THE FRONTAL PASSAGE...BUT STILL BE
FAIRLY CLOSE TO SEASONAL NORMS.

THE UPPER RIDGE PROPAGATES EASTWARD ONTO THE PLAINS ON
SATURDAY...WITH DOMINANT UPPER RIDGING THEN REMAINING IN PLACE
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL LEAD TO MAINLY
DRY AND WARM CONDITIONS...FINALLY FEELING LIKE SUMMER...RIGHT ON
QUEUE FOR THE OFFICIAL START OF THE NEW SEASON ON SUNDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR NEZ082-083.

KS...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Jun 15, 4:21 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
421 PM CDT MON JUN 15 2009

KSZ005>007-017>019-NEZ041-046>049-060>064-072>077-082>087-161200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
421 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG
AND SOUTH OF A LOUP CITY TO GENOA LINE...AND PORTIONS OF NORTH
CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL
TO THE SIZE OF BASEBALLS...WIND GUSTS IN EXCESS OF 70
MPH...EXCESSIVE RAINFALL...AND FLASH FLOODING. THERE IS ALSO SOME
RISK THROUGH THE EVENING HOURS OF AN ISOLATED TORNADO...ESPECIALLY
SOUTH OF INTERSTATE 80.

WIDESPREAD STREAM AND RIVER FLOODING WILL BE FOUND ACROSS PARTS
OF SMITH... PHILLIPS...ROOKS...AND OSBORNE COUNTIES. ADDITIONAL
RAINFALL THIS AFTERNOON THROUGH TONIGHT WILL AGGRAVATE ONGOING
FLOODING AND COULD CREATE ADDITIONAL FLOODING AND FLASH FLOODING
ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR NORTH CENTRAL
KANSAS AS WELL AS FURNAS AND HARLAN COUNTIES IN NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A
HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON.

A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS FOR AREAS ALONG AND
NORTH OF HIGHWAY 92 WEDNESDAY NIGHT.

A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA
THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-161200-
VALLEY-GREELEY-
421 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AND GREELEY COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL
TO THE SIZE OF PING PONG BALLS...WIND GUSTS TO 60 MPH...EXCESSIVE
RAINFALL...AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A
HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON.

A SLIGHT CHANCE FOR THUNDERSTORMS ALSO EXISTS WEDNESDAY NIGHT.

A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA
THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS
THURSDAY AFTERNOON AND EVENING MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Special weather statement, Jun 15, 6:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT MON JUN 15 2009

KSZ019-160000-
MITCHELL-
620 PM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS

AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF LINCOLN...OR 36 MILES
SOUTH OF BELOIT...AND MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN MITCHELL COUNTY BY 650 PM CDT

QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE
EXPECTED WITH THIS STORM.

LAT...LON 3939 9813 3930 9791 3921 9792 3921 9793
      3921 9826
TIME...MOT...LOC 2320Z 219DEG 26KT 3897 9828

KB
Local storm report, Jun 15, 7:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             1 N SIMPSON             39.40N 97.93W
06/15/2009  E1.00 INCH       MITCHELL           KS   PUBLIC

&&

PFANNKUCH
Local storm report, Jun 15, 7:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     10 SSW SIMPSON          39.25N 98.01W
06/15/2009  E60 MPH          MITCHELL           KS   TRAINED SPOTTER

            ESTIMATED 50-60 MPH WINDS. ALSO PEA SIZE HAIL AND 1.15
            INCHES OF RAIN

&&

PFANNKUCH
Local storm report, Jun 15, 7:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             2 N NORMAN              40.51N 98.79W
06/15/2009  E1.25 INCH       KEARNEY            NE   PUBLIC

&&

SCHLEIF
Local storm report, Jun 15, 7:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     FUNNEL CLOUD     3 NW HOLSTEIN           40.50N 98.69W
06/15/2009                   ADAMS              NE   STORM CHASER

            OCCASIONAL FUNNEL FROM ROTATING WALL CLOUD. NO TORNADO.

&&

PFANNKUCH
Special weather statement, Jun 15, 7:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON JUN 15 2009

KSZ007-160115-
JEWELL-
746 PM CDT MON JUN 15 2009

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS

AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FORMOSO...OR 23 MILES NORTHWEST OF
CONCORDIA...AND MOVING NORTH AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN JEWELL COUNTY BY 800 PM CDT
  RURAL NORTHEASTERN JEWELL COUNTY BY 810 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

LAT...LON 3973 9793 3977 9810 3990 9801 3998 9793
      3998 9792 3973 9792
TIME...MOT...LOC 0046Z 198DEG 12KT 3983 9795

KB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:16 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney44 min
Jun 15, 8:09 PM CDTSpecial Weather StatementGIDHall36 min
Jun 15, 8:21 PM CDTSevere Thunderstorm WarningGIDThayer39 min
Jun 15, 8:26 PM CDTTornado WarningGIDAdams, Clay49 min
Jun 15, 8:31 PM CDTTornado WarningGIDBuffalo, Hall29 min
Jun 15, 8:38 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps52 min
Jun 15, 8:44 PM CDTSpecial Weather StatementGIDDawson31 min
Jun 15, 8:55 PM CDTTornado WarningGIDGosper35 min
Jun 15, 8:57 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer24 min
Jun 15, 9:00 PM CDTSevere Thunderstorm WarningGIDDawson25 min
Jun 15, 9:02 PM CDTTornado WarningGIDClay, Nuckolls28 min
Jun 15, 9:16 PM CDTSevere Thunderstorm WarningGIDPhelps29 min
Jun 15, 9:17 PM CDTSevere Thunderstorm WarningGIDDawson28 min
Jun 15, 9:28 PM CDTTornado WarningGIDClay, Nuckolls32 min
Jun 15, 9:35 PM CDTSevere Thunderstorm WarningGIDDawson25 min
Jun 15, 9:41 PM CDTSevere Thunderstorm WarningGIDHarlan, Phelps34 min
Jun 15, 9:47 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer43 min
Jun 15, 9:54 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson13 min
Jun 15, 10:10 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps22 min
Jun 15, 10:16 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney29 min
Jun 15, 10:30 PM CDTSevere Thunderstorm WarningGIDFranklin30 min
Jun 15, 10:40 PM CDTSpecial Weather StatementGIDAdams, Hall, Webster35 min
Jun 15, 11:15 PM CDTSpecial Weather StatementGIDClay, Hall, Hamilton45 min
Jun 15, 11:19 PM CDTSpecial Weather StatementGIDFranklin41 min
Jun 15, 11:50 PM CDTSpecial Weather StatementGIDNuckolls, Webster40 min
Jun 16, 12:24 AM CDTSpecial Weather StatementGIDNuckolls, Thayer36 min

Nearby

Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.